← Return to Weight gain with Prolia

Discussion
laura1965 (@laura1965)

Weight gain with Prolia

Osteoporosis & Bone Health | Last Active: Jun 8 7:11am | Replies (24)

Comment receiving replies
@lorrism124

Received my first injection in January and have put on 5 lbs. I work out at 3 to 5 days at gym and have not increased my eating, exactly the opposite I have cut back on the eating. Nothing I do has helped. Getting my 2nd injection next month and if I continue to gain unwanted weight I will have my answer. You are not alone.

Jump to this post


Replies to "Received my first injection in January and have put on 5 lbs. I work out at..."

Welcome @lorrism124, It's the pits when a medication or treatment causes a weight gain. There is a study about Prolia causing an unintential weight gain — Prolia and Weight gain – unintentional – a phase IV clinical study of FDA data: https://www.ehealthme.com/ds/prolia/weight-gain-unintentional/

Here is some more related information that might explain what is happening — "No, weight gain wasn't reported as a side effect of Prolia in clinical studies. But weight gain may be a symptom of a side effect called peripheral edema. With …" — Prolia side effects: What you should know: https://www.medicalnewstoday.com/articles/drugs-prolia-side-effects

You mentioned gaining 5lbs and working out 3 to 5 days at the gym. I have an inexpensive home bathroom scale that measures your weight and shows body fat, muscle mass, water weight, and BMI. Do you have a bathroom scale that would show if it's the water weight that is increasing?

In reply to @lorrism124… SRy to hear this….we are all unique people, but I wanted you to know this has not been an issue for me. I have not had any negative side effects from Prolia. I hope you find something that works well for you!